Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter October 1, 2007

On existence of tame Harrison map

  • Przemysław Koprowski EMAIL logo
From the journal Mathematica Slovaca


We present here two new criteria for existence of a tame Harrison map of two formally real algebraic function fields over a fixed real closed field of constants. The first criterion (c.f. Theorem 2.5) shows that a square class group isomorphism is a tame Harrison map if it induces an isomorphism of the coproduct rings of residue Witt rings. The other result (c.f. Proposition 3.5) associates a tame Harrison map to an integral quaternion-symbol equivalence.

[1] BOCHNAK, J.— COSTE, M.— ROY, M.-F.: Real algebraic geometry. Ergeb. Math. Grenzgeb. (3), Vol. 36, Springer-Verlag, Berlin, 1998. 10.1007/978-3-662-03718-8Search in Google Scholar

[2] CZOGAŁA, A.: Równoważność Hilberta ciał globalnych. Pr. Nauk. Uniw. Śl. Katow. 1969, Wydawnictwo Uniwersytetu Śląskiego, Katowice, 2001. Search in Google Scholar

[3] KNEBUSCH, M.: On algebraic curves over real closed fields I, Math. Z. 150 (1976), 49–70. in Google Scholar

[4] KNEBUSCH, M.: On algebraic curves over real closed fields II, Math. Z. 151 (1976), 189–205. in Google Scholar

[5] KOPROWSKI, P.: Local-global principle for Witt equivalence of function fields over global fields, Colloq. Math. 91 (2002), 293–302. in Google Scholar

[6] KOPROWSKI, P.: Witt equivalence of algebraic function fields over real closed fields, Math. Z. 242 (2002), 323–345. in Google Scholar

[7] KOPROWSKI, P.: Integral equivalence of real algebraic function fields, Tatra Mt. Math. Publ. 32 (2005), 53–61. Search in Google Scholar

[8] LAM, T. Y.: Orderings, Valuations and Quadratic Forms. CBMS Reg. Conf. Ser. Math. 52, Published for the Conference Board of the Mathematical Sciences, Washington, DC, 1983. 10.1090/cbms/052Search in Google Scholar

[9] LAM, T. Y.: Introduction to Quadratic Forms Over Fields. Grad. Stud. Math. 67, American Mathematical Society, Providence, RI, 2005. Search in Google Scholar

[10] MILNOR, J.— HUSEMOLLER, D.: Symmetric bilinear forms, Springer-Verlag, New York, 1973. 10.1007/978-3-642-88330-9Search in Google Scholar

[11] PERLIS, R.— SZYMICZEK, K.— CONNER, P. E.— LITHERLAND, R.: Matching Witts with global fields. In: Recent Advances in Real Algebraic Geometry and Quadratic Forms (Berkeley, CA, 1990/1991; San Francisco, CA, 1991). Contemp. Math. 155, Amer. Math. Soc., Providence, RI, 1994, pp. 365–387. Search in Google Scholar

[12] STICHTENOTH, H.: Algebraic function fields and codes. Universitext, Springer-Verlag, Berlin, 1993. Search in Google Scholar

[13] SZYMICZEK, K.: Matching Witts locally and globally, Math. Slovaca 41 (1991), 315–330. Search in Google Scholar

[14] SZYMICZEK, K.: A characterization of tame Hilbert-symbol equivalence, Acta Math. Inform. Univ. Ostraviensis, 6 (1998), 191–201. Search in Google Scholar

Published Online: 2007-10-1
Published in Print: 2007-10-1

© 2007 Mathematical Institute, Slovak Academy of Sciences

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Downloaded on 22.2.2024 from
Scroll to top button